Jump to content
Nickie

"Is it always going to be like this?"

Recommended Posts

JP904

Thanks Petunia, that's what I was looking for! thanks! 

Share this post


Link to post
Share on other sites
Kozak70
On 27/12/2014 at 6:18 PM, aberdeen said:

Je vais beaucoup mieux, BEAUCOUP ... depuis qu'Effexor est sorti, plus j'ai expérimenté avec 3 autres ISRS et j'approche de la fin d'un cône de Paxil aussi ... alors j'ai créé beaucoup de chaos pour mon pauvre cerveau et aujourd'hui je vais tellement mieux. J'ai l'anhédonie la plupart du temps, et des vagues de symptômes assez légers ici et là ... mais rien comparé à où j'étais. Mon sommeil va bien et je fais les tâches de la vie quotidienne avec presque plus d'anxiété. L'anxiété était hideuse pour la première année ou deux. Ça s'ameliore. Voir ma signature pour plus de détails, mais oui ça va mieux!

Congratulations,you give me hope

Share this post


Link to post
Share on other sites
mariella

I think I read somewhere that the withdrawal symptoms can get worse over time. I don't remember where I read it. I just want to know why I'm getting worse. 

Thank you 

Share this post


Link to post
Share on other sites
Hellbutrin
On 4/30/2018 at 8:13 AM, mariella said:

I think I read somewhere that the withdrawal symptoms can get worse over time. I don't remember where I read it. I just want to know why I'm getting worse. 

Thank you 

God, I really hope not. I can't handle getting worse than I already am. 

Share this post


Link to post
Share on other sites
Meeto
On 4/30/2018 at 9:13 AM, mariella said:

I think I read somewhere that the withdrawal symptoms can get worse over time. I don't remember where I read it. I just want to know why I'm getting worse. 

Thank you 

I think it can for some people.  I've been getting worse for a while now.

Share this post


Link to post
Share on other sites
Altostrata

It is not inevitable that people get worse. You might get worse for a lot of different reasons; for example, drinking alcohol or staying up all night playing games on the computer.

 

Questions like this don't make sense except in the context of your very specific histories. Please post questions in your Intro topics.

 

 

Share this post


Link to post
Share on other sites
Offforgood

In 11th month after ct all meds and now going through severe panic anxiety attack.. still no motivation.. this is hell

Share this post


Link to post
Share on other sites
Mewmewkitty

At the timeframe of yours it is not uncommon at all to have symptoms especially not when CT.

 

Things will get easier with time and symptoms fluctuate over time.  

Share this post


Link to post
Share on other sites
Madeleine
15 hours ago, Offforgood said:

In 11th month after ct all meds and now going through severe panic anxiety attack.. still no motivation.. this is hell



People who have never taken any psych drugs, i.e. no anti-depressants, no benzos, no anti-psychotics, do suffer from panic and anxiety attacks.  And everyone in their life probably at some point feels they don't have motivation.    I'm not saying that your problems are not caused by the drugs at all, but there might also be some underlying emotional/cognitive (i.e. thinking) issues that are contributing.   If you haven't yet, you might want to look into some books on cognitive behavioural therapy, motivation, etc.  You might find them helpful. Or if you can afford it, a therapist/life coach can also be helpful.

Even if a large part of what you are feeling IS caused by the cold turkey, the techniques in the books could help you deal with the withdrawal symptoms and help you motivate yourself in spite of the withdrawal systems, so a win-win. 

Share this post


Link to post
Share on other sites
Petunia
9 hours ago, Madeleine said:

If you haven't yet, you might want to look into some books on cognitive behavioural therapy, motivation, etc.  You might find them helpful. Or if you can afford it, a therapist/life coach can also be helpful.

Even if a large part of what you are feeling IS caused by the cold turkey, the techniques in the books could help you deal with the withdrawal symptoms and help you motivate yourself in spite of the withdrawal systems, so a win-win. 

 

CBT is great for normal anxiety and normal lack of motivation, but the problem with suggesting CBT for withdrawal symptoms is that beyond possibly helping with acceptance, it just doesn't work and in my experience can make things worse. Most therapists don't understand withdrawal and will assume the client is doing something wrong when the methods aren't working. CBT works great for preventing any secondary anxiety or unhelpful thinking about withdrawal and its symptoms, but its not going to reduce withdrawal anxiety, withdrawal anhedonia, or any of the sensations caused by a malfunctioning nervous system. When you are not getting any positive feelings from anything, when everything seems pointless, or frightening, because of withdrawal, there's nothing you can do except be patient, accepting and wait for more time to pass.

 

I spent 2 years trying to force myself to be more active, but all I managed to achieve was increase my stress levels and feelings of failure because I couldn't fix myself by behaving differently. I think the increased stress from trying to push myself probably increased the length of my recovery and caused secondary trauma, which I'm now having to work hard at to overcome.

 

If someone has underlying issues which they want to work on through therapy, its probably better to wait until they are over the worst of withdrawal before taking on more stress, unless the therapist is experienced with dealing with clients going through withdrawal.

 

We all have different experiences of symptoms, some taper properly, some taper too fast or go CT, some have milder symptoms and are able to function fairly well, pushing through when something is a little difficult, with no negative consequences. But others have extreme, life threatening experiences, with symptoms which are almost unbearable and impossible to tolerate, causing life to be reduced to nothing but a daily struggle to survive, for a time. At 11 months off I could hardly leave my room, so I couldn't have found a therapist, and I was unable to read books, watch TV, follow a conversation or even make a simple phone call. But with nothing more than the passing of time, most of my normal functioning has returned...and amazingly, my previous issues and anxieties have disappeared after surviving through the extreme ordeal of withdrawal and recovery. 

 

Thank you for the suggestions. The work of Dr. Claire Weekes can sometimes be helpful for those of us in withdrawal.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.